January  2016, 23: 1-7. doi: 10.3934/era.2016.23.001

Extensions of isometric embeddings of pseudo-Euclidean metric polyhedra

1. 

Department of Mathematics, Massachusetts Institute of Technology, Cambridge, MA, 02139, United States

2. 

Mathematics and Mechanics Faculty, St. Petersburg State University, Universitetsky pr., 28, Stary Peterhof, 198504, Russian Federation

Received  October 2015 Published  January 2016

We extend the results of B. Minemyer by showing that any indefinite metric polyhedron (either compact or not) with the vertex degree bounded from above admits an isometric simplicial embedding into a Minkowski space of the lowest possible dimension. We provide a simple algorithm for constructing such embeddings. We also show that every partial simplicial isometric embedding of such space in general position extends to a simplicial isometric embedding of the whole space.
Citation: Pavel Galashin, Vladimir Zolotov. Extensions of isometric embeddings of pseudo-Euclidean metric polyhedra. Electronic Research Announcements, 2016, 23: 1-7. doi: 10.3934/era.2016.23.001
References:
[1]

A. V. Akopyan and A. Tarasov, PL-analogue of the Nash-Kuiper Theorem,, preprint, (2007). Google Scholar

[2]

U. Brehm, Extensions of distance reducing mappings to piecewise congruent mappings on $\mathbbR^m$,, J. Geom., 16 (1981), 187. doi: 10.1007/BF01917587. Google Scholar

[3]

Yu. D. Burago and V. A. Zalgaller, Isometric piecewise-linear embeddings of two-dimensional manifolds with a polyhedral metric into $\mathbbR^3$,, Algebra i Analiz, 7 (1995), 76. Google Scholar

[4]

G. H. Golub and C. F. Van Loan, Matrix Computations,, Fourth edition, (2013). Google Scholar

[5]

S. A. Krat, Approximation Problems in Length Geometry,, Ph.D. Thesis, (2004). Google Scholar

[6]

B. Minemyer, Simplicial Isometric Embeddings of Indefinite Metric Polyhedra,, , (2015). Google Scholar

[7]

V. A. Zalgaller, Isometric imbedding of polyhedra,, Dokl. Akad. Nauk SSSR, 123 (1958), 599. Google Scholar

show all references

References:
[1]

A. V. Akopyan and A. Tarasov, PL-analogue of the Nash-Kuiper Theorem,, preprint, (2007). Google Scholar

[2]

U. Brehm, Extensions of distance reducing mappings to piecewise congruent mappings on $\mathbbR^m$,, J. Geom., 16 (1981), 187. doi: 10.1007/BF01917587. Google Scholar

[3]

Yu. D. Burago and V. A. Zalgaller, Isometric piecewise-linear embeddings of two-dimensional manifolds with a polyhedral metric into $\mathbbR^3$,, Algebra i Analiz, 7 (1995), 76. Google Scholar

[4]

G. H. Golub and C. F. Van Loan, Matrix Computations,, Fourth edition, (2013). Google Scholar

[5]

S. A. Krat, Approximation Problems in Length Geometry,, Ph.D. Thesis, (2004). Google Scholar

[6]

B. Minemyer, Simplicial Isometric Embeddings of Indefinite Metric Polyhedra,, , (2015). Google Scholar

[7]

V. A. Zalgaller, Isometric imbedding of polyhedra,, Dokl. Akad. Nauk SSSR, 123 (1958), 599. Google Scholar

[1]

Michael Hochman. Lectures on dynamics, fractal geometry, and metric number theory. Journal of Modern Dynamics, 2014, 8 (3&4) : 437-497. doi: 10.3934/jmd.2014.8.437

[2]

Xumin Jiang. Isometric embedding with nonnegative Gauss curvature under the graph setting. Discrete & Continuous Dynamical Systems - A, 2019, 39 (6) : 3463-3477. doi: 10.3934/dcds.2019143

[3]

Philippe G. Lefloch, Cristinel Mardare, Sorin Mardare. Isometric immersions into the Minkowski spacetime for Lorentzian manifolds with limited regularity. Discrete & Continuous Dynamical Systems - A, 2009, 23 (1&2) : 341-365. doi: 10.3934/dcds.2009.23.341

[4]

Len G. Margolin, Roy S. Baty. Conservation laws in discrete geometry. Journal of Geometric Mechanics, 2019, 11 (2) : 187-203. doi: 10.3934/jgm.2019010

[5]

Alexander V. Rezounenko, Petr Zagalak. Non-local PDEs with discrete state-dependent delays: Well-posedness in a metric space. Discrete & Continuous Dynamical Systems - A, 2013, 33 (2) : 819-835. doi: 10.3934/dcds.2013.33.819

[6]

Amol Sasane. Extension of the $\nu$-metric for stabilizable plants over $H^\infty$. Mathematical Control & Related Fields, 2012, 2 (1) : 29-44. doi: 10.3934/mcrf.2012.2.29

[7]

Miguel Ângelo De Sousa Mendes. Quasi-invariant attractors of piecewise isometric systems. Discrete & Continuous Dynamical Systems - A, 2003, 9 (2) : 323-338. doi: 10.3934/dcds.2003.9.323

[8]

Gernot Greschonig. Regularity of topological cocycles of a class of non-isometric minimal homeomorphisms. Discrete & Continuous Dynamical Systems - A, 2013, 33 (9) : 4305-4321. doi: 10.3934/dcds.2013.33.4305

[9]

Anton Petrunin. Metric minimizing surfaces. Electronic Research Announcements, 1999, 5: 47-54.

[10]

Valentin Afraimovich, Lev Glebsky, Rosendo Vazquez. Measures related to metric complexity. Discrete & Continuous Dynamical Systems - A, 2010, 28 (4) : 1299-1309. doi: 10.3934/dcds.2010.28.1299

[11]

Vincenzo Recupero. Hysteresis operators in metric spaces. Discrete & Continuous Dynamical Systems - S, 2015, 8 (4) : 773-792. doi: 10.3934/dcdss.2015.8.773

[12]

Vladimir Georgiev, Eugene Stepanov. Metric cycles, curves and solenoids. Discrete & Continuous Dynamical Systems - A, 2014, 34 (4) : 1443-1463. doi: 10.3934/dcds.2014.34.1443

[13]

Anton Petrunin. Correction to: Metric minimizing surfaces. Electronic Research Announcements, 2018, 25: 96-96. doi: 10.3934/era.2018.25.010

[14]

Alex L Castro, Wyatt Howard, Corey Shanbrom. Bridges between subriemannian geometry and algebraic geometry: Now and then. Conference Publications, 2015, 2015 (special) : 239-247. doi: 10.3934/proc.2015.0239

[15]

Zhiming Li, Lin Shu. The metric entropy of random dynamical systems in a Hilbert space: Characterization of invariant measures satisfying Pesin's entropy formula. Discrete & Continuous Dynamical Systems - A, 2013, 33 (9) : 4123-4155. doi: 10.3934/dcds.2013.33.4123

[16]

Joachim Escher, Boris Kolev, Marcus Wunsch. The geometry of a vorticity model equation. Communications on Pure & Applied Analysis, 2012, 11 (4) : 1407-1419. doi: 10.3934/cpaa.2012.11.1407

[17]

Janina Kotus, Mariusz Urbański. The dynamics and geometry of the Fatou functions. Discrete & Continuous Dynamical Systems - A, 2005, 13 (2) : 291-338. doi: 10.3934/dcds.2005.13.291

[18]

Jean-Marc Couveignes, Reynald Lercier. The geometry of some parameterizations and encodings. Advances in Mathematics of Communications, 2014, 8 (4) : 437-458. doi: 10.3934/amc.2014.8.437

[19]

Yong Lin, Gábor Lippner, Dan Mangoubi, Shing-Tung Yau. Nodal geometry of graphs on surfaces. Discrete & Continuous Dynamical Systems - A, 2010, 28 (3) : 1291-1298. doi: 10.3934/dcds.2010.28.1291

[20]

Katarzyna Grabowska, Paweƚ Urbański. Geometry of Routh reduction. Journal of Geometric Mechanics, 2019, 11 (1) : 23-44. doi: 10.3934/jgm.2019002

2018 Impact Factor: 0.263

Metrics

  • PDF downloads (25)
  • HTML views (0)
  • Cited by (0)

Other articles
by authors

[Back to Top]